Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 32, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Mar 29, 2007, 6:43 PM CDT for Ellis County, Texas. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 29, 2007, 6:43 PM CDT (23:43 UTC)
- Expired
- Mar 29, 2007, 10:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties
County Ellis County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 54 km from the middle of the area, began a volume at 23:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 29, 7:30 PM CDT | FLASH FLOOD | Italy, TX | SWIFT WATER RESCUE IN PROGRESS AFTER 2 OCCUPANTS ABANDONED FLOODED VEHICLE |
| Mar 29, 9:31 PM CDT | FLASH FLOOD | Waxahachie, TX | NUMEROUS FLOODED ROADS. HIGHWAY 77 FLOODED. ROADWAY CLOSURES COUNTYWIDE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 11.7 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 447 J/kg
- Mixed-layer CIN
- -246 J/kg
- Mixed-layer LCL
- 674 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 290 m²/s²
- 0-3 km storm-relative helicity
- 425 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KFWD 292345
FFWFWD
TXC139-300300-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
643 PM CDT THU MAR 29 2007
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
ELLIS COUNTY IN NORTH CENTRAL TEXAS...
* UNTIL 1000 PM CDT
* AT 643 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
VERY HEAVY RAIN FROM THUNDERSTORMS ACROSS ELLIS COUNTY.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WAXAHACHIE...RED OAK...PALMER...OVILLA...OAK LEAF...GLENN HEIGHTS
AND FERRIS
EXCESSIVE RUNOFF FROM THESE STORMS...IN ADDITION TO MORE HEAVY RAIN
THAT WILL FALL THE NEXT FEW HOURS...WILL CAUSE FLASH FLOODING OF
SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...
COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS
AND OTHER LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS
IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT
ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS
THE ROADWAY. TURN AROUND...DONT DROWN.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN FORT
WORTH.
LAT...LON 3207 9694 3233 9642 3254 9654 3254 9691
3228 9706
$$
251 follow-up statement
000
WGUS74 KFWD 300044
FFSFWD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
743 PM CDT THU MAR 29 2007
TXC139-300300-
ELLIS TX-
743 PM CDT THU MAR 29 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
ELLIS COUNTY...
AT 730 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED A HIGH
WATER RESCUE OF VEHICLE OCCUPANTS NEAR ITALY.
RAIN WILL CONTINUE THROUGHOUT THE DURATION OF THE WARNING. RUNOFF
FROM THESE AND EARLIER HEAVY RAIN WILL CONTINUE TO SWAMP CREEKS AND
STREAMS...AND ADDITIONAL RAINFALL WILL ONLY WORSEN THE ONGOING FLASH
FLOODING.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. TURN AROUND...DONT DROWN.
LAT...LON 3207 9694 3233 9642 3254 9654 3254 9691
3228 9706
$$
25What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Mar 29, 6:22 PM CDT, 21 minutes earlier.
Area forecast discussion, Mar 29, 6:22 PM CDT, 21 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 622 PM CDT THU MAR 29 2007 .UPDATE... AN UPDATE HAS BEEN SENT TO INCLUDE TORNADO WATCH 90 AND REMOVE SEVERE THUNDERSTORM WATCH 89. HAVE ALSO UPDATED THE HOURLY TEMPERATURE/DEWPOINT GRIDS. #58 && .PREV DISCUSSION... /ISSUED 323 PM CDT THU MAR 29 2007/ DISCUSSION... LARGE AND SLOW MOVING UPPER LEVEL LOW CONTINUES TO SIT OVER COLORADO AND IS PLACING NORTH TEXAS IN AN EXTREMELY FAVORABLE ZONE OF STRONG DYNAMIC LIFTING...WHILE DEEP SOUTHERLY FLOW IS ALLOWING FOR THE IMMEDIATE REPLENISHMENT OF GULF MOISTURE FOR CONTINUED CONVECTION. MAIN BAND OF CONVECTION CONTINUES TO SLOWLY MOVE/DEVELOP EASTWARD INTO MORE UNSTABLE AIRMASS. 18Z FWD SOUNDING DEPICTS RAPIDLY LIFTING/WEAKENING CAP...A PRECIPITABLE WATER THAT IS JUST SHY OF A MARCH RECORD NEAR 1.5 INCHES...AND STEEP LAPSE RATES FROM 500-700 MB. NEEDLESS TO SAY...ENVIRONMENT WILL SUPPORT BOTH THE THREAT OF HEAVY RAIN AND ISOLATED SEVERE WX...ESPECIALLY ALONG AND TO THE WEST OF THE I-35 CORRIDOR WHERE A SEVERE THUNDERSTORM WATCH IS IN EFFECT THROUGH 8 PM...AND ALSO A FLASH FLOOD WATCH THROUGH FRIDAY EVENING. STOUT BLOCKING UPPER LEVEL RIDGE OVER THE GULF OF MEXICO...WILL KEEP UPPER LEVEL LOW STATIONARY THROUGH THE NEXT 24-36 HOURS. STORM/MCS MOTIONS ARE INDICATING ONLY A VERY SLOW EASTWARD PROGRESSION DURING THIS TIME FRAME...AS A WEAK PACIFIC FRONT REMAINS QUASI STATIONARY NEAR OUR EXTREME WESTERN ZONES. MODELS DO SUGGEST THAT CURRENT CONVECTIVE COMPLEX WILL WANE AFTER MIDNIGHT...BUT I WOULD NOT TAKE THIS TO THE BANK JUST YET. THESE SITUATIONS ARE NOTORIOUS FOR STORM COMPLEXES CONTINUING INTO THE OVERNIGHT HOURS. A STRONG NEGATIVELY TILTED SHORTWAVE WILL MOVE ACROSS NORTH TEXAS FRIDAY...WITH INCREASING VERTICAL MOTIONS CREATING ANOTHER LARGE AND SLOW MOVING BAND OF CONVECTION LIKE THE ONE SEEN TODAY. THIS IS PROGGED TO BE ALONG AN SPS/ABI LINE...BUT OFTEN MODELS DISPLACE THE MAX QPF TOO FAR TO THE NORTHWEST IN HEAVY RAIN EVENTS DUE TO COLD POOL/OUTFLOW PROCESSES WHICH HELP THINGS PROPAGATE SOUTH AND EAST. BOTTOM LINE...WITH THE CONDITIONS STILL PRIME FOR HEAVY RAIN TOMORROW...WE EXPECT AN ADDITIONAL 2-3 INCHES WITH LOCALLY HIGHER RAINFALL AMOUNTS. TO THE SOUTHEAST OF THE CONVECTIVE COMPLEX...LOW LEVEL SHEAR PROFILES WILL BECOME INCREASINGLY FAVORABLE FOR BRIEF HP TORNADIC SPIN UPS...AS LOW LCLS REMAIN IN PLACE. MODELS SUGGEST THAT 0-3KM SRH WILL INCREASE TO 400 M2/S2 AS THE LOW LEVEL JET INCREASES TO 40-60 KT OVER THE AREA. INSTABILITY IS THE MAIN LIMITING FACTOR...BUT LATER SHIFTS WILL NEED TO WATCH/ADDRESS THIS POTENTIAL. BY FRIDAY EVENING THE ENTIRE BAND OF CONVECTION WILL FINALLY GET AN EASTWARD PUSH AS THE SHORTWAVE MOVES OFF INTO THE PLAINS AND WINDS VEER IN THE LOW/MID LEVELS. THIS SHOULD PRODUCE A SQUALL LINE/WIDESPREAD RAIN OVER MUCH OF THE CWA FRIDAY AFTERNOON AND NIGHT...WITH THINGS TAPERING OFF SATURDAY FROM WEST TO EAST. THE EXTENDED FORECAST CONTINUES TO SHOW GENERALLY DRY WEATHER SUNDAY...BUT AIRMASS WILL BECOME UNSTABLE BY MONDAY AFTERNOON. WILL CARRY A SLIGHT CHANCE ON MONDAY FOR AFTERNOON AIRMASS STORMS. A COLD FRONT WILL MOVE THROUGH THE REGION ON TUESDAY AND TUESDAY NIGHT WITH BETTER CHANCES OF RAIN. SLIGHTLY COOLER TEMPERATURE ARE EXPECTED BY WEDNESDAY AND THURSDAY. AGAIN...THE MAIN THREAT THROUGH THE NEXT 48 HOURS IS THE FLOODING POTENTIAL. THE GOOD NEWS IS THAT THE EXPECTED LOCATION OF THE HEAVIEST RAINFALL...IN THE WEST/NW CWA IS IN THE WATERSHED AREA OF MUCH OF NORTH TEXAS. STAY TUNED TO CONTINUING UPDATES/REFINEMENTS TO THE EXPECTED THINKING AS THINGS HAVE THE POTENTIAL TO CHANGE QUICKLY WITH MESOSCALE FACTORS PLAYING A LARGE ROLE IN THE WEATHER. TR.92 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 63 75 56 72 53 / 90 60 80 40 10 WACO, TX 63 76 59 73 53 / 80 60 80 60 10 PARIS, TX 62 78 60 72 50 / 60 30 80 60 10 DENTON, TX 62 75 54 72 48 / 90 70 80 40 10 MCKINNEY, TX 63 76 57 71 48 / 90 50 80 50 10 DALLAS, TX 64 76 58 72 55 / 90 60 80 50 10 TERRELL, TX 64 77 59 71 53 / 70 40 80 60 10 CORSICANA, TX 63 78 61 71 55 / 60 40 80 70 20 TEMPLE, TX 63 76 60 73 55 / 70 60 80 70 10 && .FWD WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH FRIDAY EVENING FOR THE FOLLOWING ZONES: TXZ091>093-100>104-115>119-129>134-141>145-156>159. && 75/58
Hazardous weather outlook, Mar 29, 2:55 PM CDT, 3 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 255 PM CDT THU MAR 29 2007 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-301000- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 255 PM CDT THU MAR 29 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TONIGHT WIDESPREAD THUNDERSTORMS WILL MOVE NORTHWARD ACROSS NORTH TEXAS TONIGHT. THERE IS A FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY EVENING...FOR THOSE AREAS ALONG AND WEST OF A SHERMAN...DALLAS... TEMPLE LINE. ADDITIONALLY...THE STRONGEST STORMS COULD PRODUCE DIME SIZE HAIL AND 60 MPH WIND GUSTS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH TUESDAY... THE FLASH FLOOD WATCH WILL CONTINUE THROUGH MIDNIGHT FRIDAY NIGHT. HEAVY RAINFALL WILL BECOME LESS WIDESPREAD BY LATE FRIDAY EVENING. THERE WILL BE ADDITIONAL WIDESPREAD THUNDERSTORMS SATURDAY AND SATURDAY EVENING....WITH STORMS DIMINISHING LATE SATURDAY NIGHT. FINALLY...THERE IS A CHANCE OF THUNDERSTORMS NEXT TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... ISOLATED SPOTTER ACTIVATION MAY BE REQUESTED TONIGHT...MAINLY WEST OF A SHERMAN...DALLAS...CAMERON LINE...MAINLY FOR THE POTENTIAL FOR HEAVY RAINFALL AND FLASH FLOODING. PENNY SIZE HAIL AND WIND GUSTS TO 60 MPH ARE POSSIBLE WITH THE STRONGEST STORMS. 26
In the hours before
Local storm report, Mar 29, 5:46 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
546 PM CDT THU MAR 29 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM FLASH FLOOD WHITNEY 31.95N 97.32W
03/29/2007 HILL TX LAW ENFORCEMENT
COUNTY ROAD 1245 NEAR WHITNEY FLOODED. ALSO HIGHWAY 22
FLOODED NEAR WHITNEY.Local storm report, Mar 29, 5:48 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
548 PM CDT THU MAR 29 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0547 PM FLASH FLOOD CLIFTON 31.78N 97.58W
03/29/2007 BOSQUE TX EMERGENCY MNGR
COUNTY ROADS ACROSS THE COUNTY FLOODED NEAR LOW WATER
CROSSINGS. UP TO 2 FEET OF WATER REPORTED.Special weather statement, Mar 29, 5:52 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 552 PM CDT THU MAR 29 2007 TXZ146-147-161-292315- NAVARRO TX-FREESTONE TX-LIMESTONE TX- 552 PM CDT THU MAR 29 2007 ...SIGNIFICANT WEATHER ADVISORY FOR... NORTHWESTERN FREESTONE COUNTY NORTHERN LIMESTONE COUNTY SOUTH CENTRAL NAVARRO COUNTY AT 552 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 16 MILES WEST OF MEXIA...MOVING NORTHEAST AT 35 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE COOLIDGE...MEXIA...NAVARRO AND WORTHAM. FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM. LAT...LON 3180 9682 3157 9675 3178 9611 3208 9623 07/BB
Special weather statement, Mar 29, 5:57 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 557 PM CDT THU MAR 29 2007 TXZ134-292330- ELLIS TX- 557 PM CDT THU MAR 29 2007 ...SIGNIFICANT WEATHER ADVISORY FOR... SOUTHEASTERN ELLIS COUNTY AT 557 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 11 MILES SOUTHWEST OF ENNIS...MOVING EAST AT 30 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE ALMA...BARDWELL AND ENNIS. FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM. LAT...LON 3229 9687 3212 9681 3220 9649 3244 9646 07/BB
Local storm report, Mar 29, 6:39 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
639 PM CDT THU MAR 29 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM TSTM WND DMG COOLIDGE 31.75N 96.65W
03/29/2007 LIMESTONE TX LAW ENFORCEMENT
TREES UPROOTED AND THROWN ON CARS AND HOUSES NEAR
COOLIDGE.Local storm report, Mar 29, 6:40 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
640 PM CDT THU MAR 29 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0637 PM FLASH FLOOD 1 W NOCONA 33.78N 97.75W
03/29/2007 MONTAGUE TX AMATEUR RADIO
1-2 FEET OF WATER OVER HIGHWAY 82 WEST OF NOCONA AND
I-75 SOUTH OF NOCONA.The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 8:57 AM CDT | Special Weather Statement | FWD | Jack | 63 min |
| Mar 29, 9:21 AM CDT | Severe Thunderstorm Warning | FWD | Jack, Young | 33 min |
| Mar 29, 10:12 AM CDT | Flash Flood Watch | FWD | Anderson, Bell, Bosque, Collin, Comanche, Cooke and 40 more | 44 hr |
| Mar 29, 10:21 AM CDT | Special Weather Statement | FWD | Montague | 24 min |
| Mar 29, 11:13 AM CDT | Special Weather Statement | FWD | Jack, Palo Pinto | 32 min |
| Mar 29, 11:30 AM CDT | Severe Thunderstorm Warning | FWD | Jack, Palo Pinto | 60 min |
| Mar 29, 11:40 AM CDT | Special Weather Statement | FWD | Eastland | 35 min |
| Mar 29, 12:04 PM CDT | Special Weather Statement | FWD | Mills | 26 min |
| Mar 29, 12:14 PM CDT | Special Weather Statement | FWD | Wise | 31 min |
| Mar 29, 12:18 PM CDT | Special Weather Statement | FWD | Erath | 57 min |
| Mar 29, 12:22 PM CDT | Special Weather Statement | FWD | Palo Pinto, Parker | 53 min |
| Mar 29, 12:53 PM CDT | Special Weather Statement | FWD | Mills | 37 min |
| Mar 29, 1:57 PM CDT | Special Weather Statement | FWD | Montague | 33 min |
| Mar 29, 2:01 PM CDT | Special Weather Statement | FWD | Hamilton | 44 min |
| Mar 29, 2:07 PM CDT | Special Weather Statement | FWD | Parker | 23 min |
| Mar 29, 2:34 PM CDT | Special Weather Statement | FWD | Hamilton | 26 min |
| Mar 29, 2:40 PM CDT | Special Weather Statement | FWD | Parker | 35 min |
| Mar 29, 3:09 PM CDT | Special Weather Statement | FWD | Wise | 36 min |
| Mar 29, 4:02 PM CDT | Special Weather Statement | FWD | Hill | 28 min |
| Mar 29, 4:11 PM CDT | Special Weather Statement | FWD | McLennan | 34 min |
| Mar 29, 4:40 PM CDT | Flash Flood Warning | FWD | Bosque, Hill | 3 hr |
| Mar 29, 4:50 PM CDT | Special Weather Statement | FWD | Hill, Limestone, McLennan | 25 min |
| Mar 29, 5:15 PM CDT | Special Weather Statement | FWD | Freestone, Hill, Limestone, McLennan, Navarro | 30 min |
| Mar 29, 5:24 PM CDT | Special Weather Statement | FWD | Collin, Dallas, Denton, Ellis, Johnson, Tarrant | 96 min |
| Mar 29, 5:30 PM CDT | Special Weather Statement | FWD | Collin, Dallas, Denton, Ellis, Johnson, Tarrant | 90 min |
| Mar 29, 5:52 PM CDT | Special Weather Statement | FWD | Navarro | 23 min |
| Mar 29, 5:57 PM CDT | Special Weather Statement | FWD | Ellis | 33 min |
| Mar 29, 6:19 PM CDT | Severe Thunderstorm Warning | FWD | Navarro | 56 min |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.